Alert archive / Louisiana / Tornado Warnings in 2010
Tornado Warning 15, NWS Lake Charles, LA
NWS Lake Charles, LA issued this tornado warning at Dec 29, 2010, 10:26 PM CST for Iberia Parish, Saint Martin Parish, St. Mary Parish, Louisiana. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 29, 2010, 10:26 PM CST (04:26 UTC)
- Expired
- Dec 29, 2010, 10:45 PM CST
- In force
- 19 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Iberia Parish, LA, Saint Martin Parish, LA, St. Mary Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 4.4 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 810 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 225 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
738
WFUS54 KLCH 300426
TORLCH
LAC045-099-101-300515-
/O.NEW.KLCH.TO.W.0015.101230T0426Z-101230T0515Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1026 PM CST WED DEC 29 2010
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN IBERIA PARISH IN SOUTH CENTRAL LOUISIANA...
SOUTHEASTERN ST. MARTIN PARISH IN SOUTH CENTRAL LOUISIANA...
THIS INCLUDES BELLE RIVER...
NORTH CENTRAL ST. MARY PARISH IN SOUTH CENTRAL LOUISIANA...
* UNTIL 1115 PM CST
* AT 1023 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 14 MILES WEST OF
BELLE RIVER...MOVING NORTHEAST AT 45 MPH.
* THE TORNADO WILL BE NEAR...
BELLE RIVER BY 1035 PM CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
NATIONAL WEATHER SERVICE RADAR INDICATES A TORNADO MAY FORM AT ANY
TIME. TAKE COVER NOW! ABANDON MOBILE HOMES AND VEHICLES. MOVE TO AN
INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR AWAY FROM WINDOWS.
&&
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.
LAT...LON 2974 9142 2994 9152 3010 9137 3009 9136
3007 9136 3007 9134 2989 9119 2987 9119
2985 9117
TIME...MOT...LOC 0426Z 228DEG 38KT 2992 9140
$$
211 follow-up statement
918
WWUS54 KLCH 300445
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1045 PM CST WED DEC 29 2010
LAC045-099-101-300456-
/O.CAN.KLCH.TO.W.0015.000000T0000Z-101230T0515Z/
ST. MARY LA-IBERIA LA-ST. MARTIN LA-
1045 PM CST WED DEC 29 2010
...THE TORNADO WARNING FOR SOUTHEASTERN ST. MARTIN...NORTHEASTERN
IBERIA AND NORTH CENTRAL ST. MARY PARISHES IS CANCELLED...
LAT...LON 2974 9142 2994 9152 3010 9137 3009 9136
3007 9136 3007 9134 2989 9119 2987 9119
2985 9117
TIME...MOT...LOC 0446Z 228DEG 38KT 3006 9122
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Dec 29, 4:29 PM CST, 5 hours 57 minutes earlier.
Area forecast discussion, Dec 29, 4:29 PM CST, 5 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
429 PM CST WED DEC 29 2010
.DISCUSSION...
ELONGATED SHORTWAVE TROF EVIDENT KICKING EAST THROUGH EASTERN
OK/EASTERN TX PER LATEST WATER VAPOR IMAGERY.
AHEAD OF THIS FEATURE...RAINFALL WHICH HAD BEEN MOSTLY STRATIFORM
IN NATURE...IS BECOMING A LITTLE MORE CONVECTIVE/CELLULAR PER
LATEST RADAR IMAGERY...COINCIDENT WITH PROGGED INCREASE IN LIMITED
INSTABILITY. DECENT AMOUNT OF LIGHTING TO OUR WEST IN THE HOUSTON
AREA...BUT INSTABILITY IS NOT PROGGED TO GET AS HIGH THIS FAR
EAST. THUS...WILL MAINTAIN ISOLATED THUNDER MENTION WITH
PREVAILING SHOWERS.
POPS AND WEATHER WERE ADJUSTED SLIGHTLY TO ACCOUNT FOR LATEST
TRENDS/GUIDANCE...BUT THE PREVIOUS FORECAST CALLING FOR AN END TO
PRECIP BEFORE THURSDAY MORNING AS THE TROF AXIS PASSES TO THE EAST
IS STILL LARGELY ON TARGET. DESPITE VERY FAVORABLE DEEP LAYER
SHEAR AND LOW LEVEL HELICITY...THE LIMITED INSTABILITY IS EXPECTED
TO CONTINUE INHIBITING A MORE WIDESPREAD/SIGNIFICANT SEVERE
WEATHER THREAT...THOUGH A LOW END PROBABILITY WILL EXIST. THIS WAS
ALREADY ADDRESSED IN AN UPDATED HWO EARLIER THIS MORNING.
WITH PERSISTENT SOUTHERLY FETCH ADVECTING AIR CHARACTERIZED BY
DEWPOINTS IN THE MID 60S ATOP SSTS IN THE MID/UPPER 50S...THE
PROBABILITY OF SEA FOG FORMATION IS INCREASING. INSERTED PATCHY
FOG INTO THE SOUTHEAST TEXAS NEARSHORE WATERS THIS EVENING...EXPANDING
IT NORTH AND EAST OVERNIGHT INTO THURSDAY. ATTM I DID NOT INCLUDE
PAST NOON ON THURSDAY...BUT IT IS QUITE POSSIBLE THAT IF GOOD BANK
OF SEA FOG DEVELOPS...IT WILL PERSIST LONGER.
THURSDAY LOOKS TO BE SOMEWHAT OF A BREAK DAY AS THE CURRENT TROF
EXITS TO THE EAST AND A MORE POTENT UPSTREAM TROF DIGS INTO THE
WRN CONUS. STILL...WITH DECENT MOISTURE AND AN ACTIVE LL JET
REMAINING IN PLACE...AND THE LEAD SOUTHWESTERLY JET ASSOCIATED
WITH THIS UPSTREAM TROF STARTING TO IMPINGE ON THE AREA LATE
TOMORROW...CANNOT RULE OUT AT LEAST ISOLATED SHOWERS...SO THE
SMALL CHANCES WERE RETAINED.
SHOWER AND THUNDERSTORM CHANCES WILL BEGIN TO INCREASE AGAIN ON
FRIDAY AS THE TROF AND ITS ASSOCIATED FRONTAL SYSTEM DRAW CLOSER
TO THE REGION...WITH THE FRONT FORECAST TO MOVE THROUGH THE AREA
FRIDAY AFTERNOON AND NIGHT. KEEP YOUR UMBRELLA HANDY NEW YEARS EVE.
&&
.MARINE...
STRONG ONSHORE FLOW IS EXPECTED TO CONTINUE THROUGH THE WORKWEEK
WITH A CHANCE OF SHOWERS AND THUNDERSTORMS. OFFSHORE FLOW WILL
DEVELOP THIS WEEKEND AS A COLD FRONT MOVES ACROSS THE NORTHWEST
GULF LATE FRIDAY AND SATURDAY. LOWERED THE SCEC FOR THE COASTAL
LAKES AND BAYS WITH LATEST OBS NO LONGER SUPPORTIVE. HAZARDS OVER
THE GULF WATERS WERE RETAINED AS IS. DEWPOINTS IN THE UPPER 50S TO LOWER
60S ALREADY EXCEEDING WATER TEMPERATURES OVER MOST OF THE WATERS
WITHIN 20 NM. WITH THE PERSISTENT SOUTHERLY FETCH DRAWING AIR
CHARACTERIZED BY DEWPOINTS IN THE MID 60S...THIS DIFFERENCE IS
EXPECTED TO WIDEN AND INCREASE THE CHANCE OF SEA FOG LATER TONIGHT.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 60 73 62 75 / 70 20 20 50
KBPT 61 73 63 75 / 50 20 20 40
KAEX 56 74 62 75 / 90 20 20 60
KLFT 60 74 63 76 / 90 20 20 70
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 9 AM CST THURSDAY FOR WATERS FROM
CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60
NM-WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA
EXTENDING FROM 20 NM TO 60 NM-WATERS FROM LOWER ATCHAFALAYA
RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60
NM.
&&
13Hazardous weather outlook, Dec 29, 11:38 AM CST, 10 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LAKE CHARLES LA 1138 AM CST WED DEC 29 2010 LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-301745- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER- NEWTON-HARDIN-JEFFERSON-ORANGE- 1138 AM CST WED DEC 29 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT AREAS OF LIGHT TO MODERATE RAIN OVER SOUTHEAST TEXAS WILL CONTINUE TO EXPAND TOWARD THE EAST AND NORTHEAST ACROSS THE AREA TODAY AND TONIGHT. AS INSTABILITY INCREASES THIS AFTERNOON...SO WILL THE POTENTIAL FOR ISOLATED THUNDERSTORMS. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...AND THE OVERALL PROBABILITY OF SEVERE WEATHER IS LOW...AN ISOLATED SEVERE THUNDERSTORM OR TWO CANNOT BE COMPLETELY RULED OUT. LARGE HAIL...DAMAGING WINDS...AND TORNADOES WOULD BE POSSIBLE WITH ANY SEVERE THUNDERSTORM. THE PRIMARY AREA OF CONCERN THIS AFTERNOON IS EASTERN TEXAS AND WESTERN LOUISIANA. THIS EVENING...THE MAIN AREA OF RISK WILL SHIFT OUT OF EAST TEXAS...BUT WILL INCLUDE ALL OF LOUISIANA. AFTER MIDNIGHT...EAST AND SOUTH CENTRAL LOUISIANA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORM ACTIVITY FROM DAY ONE WILL END BY EARLY MORNING THURSDAY...THOUGH A SLIGHT CHANCE OF SHOWERS WILL CONTINUE. NO HAZARDOUS WEATHER IS EXPECTED ON THURSDAY. ON FRIDAY...THUNDERSTORM CHANCES WILL ENTER THE FORECAST AGAIN AS A COLD FRONT MOVES THROUGH THE AREA. AT THIS TIME...THERE IS A LOW PROBABILITY OF SEVERE WEATHER FRIDAY AFTERNOON AND NIGHT. NO HAZARDOUS WEATHER IS EXPECTED SATURDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT. GMZ430-432-435-450-452-455-470-472-475-301745- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM- 1138 AM CST WED DEC 29 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT MODERATE TO STRONG SOUTHERLY WINDS AND ROUGH SEAS CAN BE EXPECTED. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE GULF WATERS BEYOND 20 NM. SMALL CRAFT SHOULD EXERCISE CAUTION WITHIN 20 NM AND ON COASTAL LAKES AND BAYS. AREAS OF LIGHT TO MODERATE RAIN OVER THE NORTHWEST GULF WILL CONTINUE TO EXPAND TOWARD THE EAST TODAY AND TONIGHT. AS INSTABILITY INCREASES THIS AFTERNOON...SO WILL THE POTENTIAL FOR ISOLATED THUNDERSTORMS. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...AND THE OVERALL PROBABILITY OF SEVERE WEATHER IS LOW...AN ISOLATED SEVERE THUNDERSTORM OR TWO CANNOT BE COMPLETELY RULED OUT. LARGE HAIL...DAMAGING WINDS...AND WATERSPOUTS WOULD BE POSSIBLE WITH ANY SEVERE THUNDERSTORM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MODERATE TO STRONG SOUTHERLY WINDS AND ROUGH SEAS WILL CONTINUE ON THURSDAY. MODERATE TO STRONG NORTHERLY WINDS WILL DEVELOP IN THE WAKE OF A FRONT FORECAST TO MOVE THROUGH THE GULF WATERS LATE FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... MARINE INTERESTS SHOULD BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS IN AND NEAR THUNDERSTORMS THIS AFTERNOON AND TONIGHT...AND TAKE APPROPRIATE ACTION SHOULD A SPECIAL MARINE WARNING BE ISSUED. 13
In the hours before
Local storm report, Dec 29, 5:22 PM CST, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
522 PM CST WED DEC 29 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM WATER SPOUT 28 SSW ROCKEFELLER WILD 29.31N 92.96W
12/29/2010 GMZ472 LA PUBLIC
OFFSHORE PLATFORM EAST CAMERON 81 REPORTED A WATERSPOUT
SOUTHEAST OF THE PLATFORM
&&
DJONESLocal storm report, Dec 29, 8:15 PM CST, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
815 PM CST WED DEC 29 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM TSTM WND GST 13 SSE PECAN ISLAND 29.47N 92.37W
12/29/2010 M41 MPH GMZ452 LA PUBLIC
OIL PLATFORM REPORTED A MEASURED GUST OF 41 MPH.
&&
DJONESLocal storm report, Dec 29, 10:16 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1016 PM CST WED DEC 29 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM TSTM WND DMG 1 N INTRACOASTAL CITY 29.80N 92.16W
12/29/2010 VERMILION LA LAW ENFORCEMENT
VERMILLION PARISH SHERIFF REPORTS TREES DOWN NEAR LA 684
AND ALSO ALONG HWY 82 WEST OF HWY 333
0852 PM TSTM WND GST FORKED ISLAND 29.83N 92.30W
12/29/2010 E75 MPH VERMILION LA PUBLIC
PUBLIC REPORTS WIND ESTIMATE OF 70-75 MPH. ALSO REPORTS A
PARKED FORD RANGER WAS PUSHED A SHORT DISTANCE
0900 PM TSTM WND GST 1 W INTRACOASTAL CITY 29.78N 92.17W
12/29/2010 E40 MPH VERMILION LA PUBLIC
PUBLIC ESTIMATED A WIND GUST OF 40 MPH.
0912 PM TSTM WND GST LAFAYETTE 30.22N 92.03W
12/29/2010 E60 MPH LAFAYETTE LA BROADCAST MEDIA
KATC REPORTED AN ESTIMATED WIND GUST OF 60 MPH AT THE
STATION.
0858 PM TSTM WND GST 3 N INTRACOASTAL CITY 29.83N 92.16W
12/29/2010 M80 MPH VERMILION LA PUBLIC
PUBLIC REPORTS A MEASURED WIND GUST OF 80 MPH NEAR MOUTON
COVE.
0937 PM FUNNEL CLOUD 2 SW LAFAYETTE 30.19N 92.05W
12/29/2010 LAFAYETTE LA PUBLIC
PUBLIC REPORTS SEEING A FUNNEL CLOUD ILLUMINATED BY
LIGHTNING.
0915 PM TSTM WND GST LAFAYETTE 30.22N 92.03W
12/29/2010 M60 MPH LAFAYETTE LA BROADCAST MEDIA
KLFY REPORTS A MEASURED WIND GUST OF 60 MPH.
0900 PM TSTM WND GST 1 N INTRACOASTAL CITY 29.80N 92.16W
12/29/2010 M70 MPH VERMILION LA PUBLIC
PUBLIC REPORTS WINDS SUSTAINED AT 70 MPH AND GUSTING TO
85 MPH.
0900 PM TSTM WND DMG 1 N INTRACOASTAL CITY 29.80N 92.16W
12/29/2010 VERMILION LA PUBLIC
PUBLIC REPORTS SIGNIFICANT DAMAGE TO HOMES AS WELL AS
TREES AND POWERLINES DOWN.
&&
DJONESThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 29, 6:22 PM CST | Areal Flood Advisory | LCH | Allen, Beauregard, Calcasieu, Cameron, Jefferson Davis | 113 min |
| Dec 29, 6:51 PM CST | Special Marine Warning | LCH | 54 min | |
| Dec 29, 7:43 PM CST | Areal Flood Advisory | LCH | Acadia, Cameron, Iberia, Jefferson Davis, Lafayette, Saint Martin and 1 more | 2 hr |
| Dec 29, 7:50 PM CST | Special Marine Warning | LCH | 55 min | |
| Dec 29, 7:59 PM CST | Severe Thunderstorm Warning | LCH | Acadia, Calcasieu, Cameron, Jefferson Davis, Vermilion | 61 min |
| Dec 29, 8:45 PM CST | Special Marine Warning | LCH | 60 min | |
| Dec 29, 8:50 PM CST | Tornado Warning | LCH | Iberia, Saint Martin, Vermilion | 40 min |
| Dec 29, 9:01 PM CST | River Flood Warning | LCH | Lafayette, Vermilion | 19 hr |
| Dec 29, 9:32 PM CST | Tornado Warning | LCH | Iberia, Saint Martin | 43 min |
| Dec 29, 9:37 PM CST | Special Marine Warning | LCH | 53 min | |
| Dec 29, 9:38 PM CST | Severe Thunderstorm Warning | LCH | Iberia, Saint Martin, St. Mary | 52 min |
| Dec 29, 10:33 PM CST | Severe Thunderstorm Warning | LCH | Saint Martin, St. Mary | 57 min |
| Dec 30, 12:28 AM CST | Special Marine Warning | LCH | 62 min | |
| Dec 30, 1:37 AM CST | Special Marine Warning | LCH | 53 min | |
| Dec 30, 2:29 AM CST | Special Marine Warning | LCH | 61 min | |
| Dec 30, 9:09 AM CST | Small Craft Advisory | LCH | 45 hr |
Nearby
Tornado Warnings in Louisiana, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.